EMIS ELibM Electronic Journals Zeitschrift für Analysis und ihre Anwendungen
Vol. 18, No. 4, pp. 1117-1122 (1999)

Previous Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



On the Hilbert Inequality

Gao Mingzhe

Xiangxi Educ. Coll., Dept. Math., Jishou, Hunan 416000, P.R. China

Abstract: It is shown that the Hilbert inequality for double series can be improved by introducing the positive real number ${1 \over \pi^2}\big({s^2(a) \over \|a\|^2} + {s^2(b) \over \|b\|^2}\big)$ where $s(x) = \sum_{n=1}^\infty {x_n \over n}$ and $\|x\|^2 = \sum_{n=1}^\infty x_n^2 \ (x = a, b)$. The coefficient $\pi$ of the classical Hilbert inequality is proved not to be the best possible if $\|a\|$ or $\|b\|$ is finite. A similar result for the Hilbert integral inequality is also proved.

Keywords: hilbert inequality, binary quadratic form, exponential integral, inner product

Classification (MSC2000): 26D, 46C

Full text of the article:

Electronic fulltext finalized on: 7 Aug 2001. This page was last modified: 9 Nov 2001.

© 2001 Heldermann Verlag
© 2001 ELibM for the EMIS Electronic Edition